Alert archive / Puerto Rico / Areal Flood Warnings in 2021
Areal Flood Warning 3, NWS JSJ
NWS JSJ issued this areal flood warning at Oct 13, 2021, 4:01 PM CDT. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2021, 4:01 PM CDT (21:01 UTC)
- Expired
- Oct 13, 2021, 5:24 PM CDT
- In force
- 83 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 32 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
701
WGCA42 TJSJ 132101
FLWSJU
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service San Juan PR
501 PM AST Wed Oct 13 2021
PRC127-132300-
/O.NEW.TJSJ.FA.W.0003.211013T2101Z-211013T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan PR-
501 PM AST Wed Oct 13 2021
The National Weather Service in San Juan has issued a
* Flood Warning for...
San Juan in Puerto Rico...
* Until 700 PM AST.
* At 501 PM AST, USGS River gauge reports indicated that the Rio
Piedras river is still out of its banks due to the rainfall
observed this afternoon. Between 3 and 4 inches of rain fell in
the area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1844 6608 1843 6604 1847 6613 1847 6612
1845 6604 1843 6603 1840 6599 1838 6600
1837 6603 1830 6605 1830 6608 1834 6610
1836 6609 1843 6611 1844 6609
$$
JA1 follow-up statement
437
WGCA82 TJSJ 132224
FLSSJU
Flood Statement
National Weather Service San Juan PR
624 PM AST Wed Oct 13 2021
PRC127-132234-
/O.CAN.TJSJ.FA.W.0003.000000T0000Z-211013T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan PR-
624 PM AST Wed Oct 13 2021
...FLOOD WARNING IS CANCELLED FOR SAN JUAN...
Flood waters have receded, the USGS river sensor indicates that the
Rio Piedras river is no longer flooded. Flooding is no longer
expected to pose a threat. Please continue to heed remaining road
closures.
LAT...LON 1844 6608 1843 6604 1847 6613 1847 6612
1845 6604 1843 6603 1840 6599 1838 6600
1837 6603 1830 6605 1830 6608 1834 6610
1836 6609 1843 6611 1844 6609
$$
JAWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Oct 13, 2:47 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 13, 2:47 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
347 PM AST Wed Oct 13 2021
.SYNOPSIS...
The wet pattern continues into the end of the week. Weak
southwesterly steering flows will keep the bulk of the afternoon
activity over the northeastern part of Puerto Rico, including the
metro area, with slow-moving showers bringing locally high
rainfall amounts. There remains an enhanced risk for flooding,
especially in the San Juan metro area.
&&
.SHORT TERM...Tonight through Friday...
Persisting moisture is expected over the region into the end of the
week. Precipitable water values are forecast to remain around or in
excess of 2 inches through the short term period. Meanwhile,
troughing in the low- to mid-levels will also continue to provide
instability over the region. There is more than sufficient moisture
to combine with the instability to lead to enhanced shower activity.
Steering flow over the region will also continue out of the
southwest, becoming increasingly light. As such, the bulk of the
afternoon activity caused by sea breeze convergence will likely be
in northeastern and interior Puerto Rico, including the metro area.
As the steering flow is expected to be weak into the end of the
week, showers will be relatively slow-moving, and locally
significant rainfall amounts are likely. As such, there is an
enhanced potential for urban and small stream flooding, as well as
flash flooding.
.LONG TERM...Saturday through Thursday...
The aforementioned surface trough is to lift northeast across the
region to maintain light south to southwest wind flow and moist low
level convergent zone through at least early Sunday. The local winds
are forecast to become more east to northeast by Sunday afternoon
onwards, with the moisture convergence to focus over the eastern
and and southeastern sections of Puerto Rico as well as over the
U.S.Virgin Islands through Tuesday. Winds will again shift and
become more easterly and increase on Wednesday and Thursday when
the the easterly trades will return with accompanying periods of
passing clouds and showers across the region with a more typical
weather pattern to follow.
That said, expected high moisture content to continue with PWAT
values up to 2 inches to linger across the region through Sunday.
The upper level ridge is forecast to erode, as a short wave trough
crosses north and east of the region and will therefore maintain
marginally unstable conditions aloft. This along with local effects
and good daytime heating, expect the possibility of enhanced convection
to continue with showers and thunderstorms development likely especially
during the afternoon and evening hours across portions of the islands.
Therefore the potential for urban and small stream flooding will remain
moderate to high across the islands.
By Monday and for the latter part of the period, the weather pattern
will continue to gradually change and improve with an erosion of low
level moisture and the building of the surface high pressure ridge
north of the region. This in turn will increase the easterly trade
wind which is expected by Tuesday, followed by a wind surge so far
forecast to cross the region Wednesday through Thursday. By then a
more seasonal weather pattern can be expected, with periods of
quick passing morning cloud and showers across the regional waters,
followed by locally and diurnally induced afternoon showers and mostly
isolated thunderstorm over the interior and west sections of Puerto
Rico.
&&
.AVIATION...
SHRA/TSRA expected in and around the PR terminals thru 22z,
causing mainly tempo MVFR to brief IFR at TJSJ and from late this
afternoon through the evening hours across the USVI terminals.
Generally south-southwest winds will continue around 10 kts
through Thursday, except VRB near TSRA.
&&
.MARINE...
Lingering northeasterly swell will sustain persisting choppy
conditions for portions of the local waters, mostly in the offshore
Atlantic. Seas will be generally 6 feet or less for the Atlantic
waters, and lower elsewhere in the local waters, especially the
Caribbean. Conditions will gradually improve as the swell subsides
through tonight.
There remains a high risk of rip currents for northern beaches of
Puerto Rico and Culebra. Elsewhere, there is a low risk of rip
currents from the southeast to the southwest of Puerto Rico, with a
moderate risk for the vast majority of other local beaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 77 89 77 88 / 60 80 70 80
STT 79 86 79 86 / 70 70 70 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Thursday afternoon for North
Central-Northeast-Northwest-San Juan and Vicinity-Southeast.
High Rip Current Risk through late tonight for Culebra.
VI...None.
AM...None.
&&
SHORT TERM...ICP
LONG TERM....CRS
PUBLIC DESK...GLHazardous weather outlook, Oct 13, 2:54 AM CDT, 13 hours 7 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 352 AM AST miercoles 13 de octubre de 2021 AMZ710>745-PRZ001>013-140800- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 352 AM AST miercoles 13 de octubre de 2021 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe una probabilidad de tronadas con lluvia fuerte y vientos en rafaga esta tarde a traves de la mayoria del area. .Inundaciones...Lluvia fuerte pudiera resultar en inundaciones urbanas y de pequenos riachuelos. .Oleaje...Se espera oleaje picado de hasta 7 pies a traves de sectores de las aguas expuestas del Atlantico y hasta 6 pies en el resto del area. .Corrientes marinas...Existe un riesgo alto de corrientes marinas para todas las playas del norte de Puerto Rico y para todo Culebra. Existe riesgo moderado de corrientes marinas para las playas de Rincon y Aguada, el sureste y para Vieques. .Dias dos hasta el siete...jueves a martes El riesgo de inundaciones urbanas y de riachuelos por aguaceros y troandas continuara por el resto de la semana laboral. El riesgo moderado de corrientes marinas continuara hasta el viernes. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ710>745-PRZ001>013-140800- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 352 AM AST miercoles 13 de octubre de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Tronadas...Existe una probabilidad de tronadas con lluvia fuerte con rafagas de viento esta tarde a traves de las islas. .Inundaciones...Lluvia fuerte pudiera resultar en inundaciones urbanas y de cunetas a traves de la region. .Oleaje...Se espera oleaje picado de hasta 7 pies a traves de sectores de las aguas expuestas del Atlantico y hasta 6 pies en el resto del area. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para todas las playas. .Dias dos hasta el siete...jueves a martes El riesgo de aguaceros y tronadas continuara hasta al menos finales de semana. El riesgo moderado de corrientes marinas hasta el jueves. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
In the hours before
Special weather statement, Oct 13, 3:31 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service San Juan PR
431 PM AST Wed Oct 13 2021
PRZ005-009-132115-
North Central PR-Western Interior PR-
431 PM AST Wed Oct 13 2021
...A strong thunderstorm will impact portions of Vega Baja, Florida,
Barceloneta, Arecibo, Utuado and Manati Municipalities through 515
PM AST...
At 429 PM AST, Doppler radar was tracking a strong thunderstorm
over Arecibo, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph, frequent lightning and heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 1848 6638 1838 6646 1834 6655 1833 6661
1832 6659 1830 6664 1829 6677 1848 6675
1847 6670 1850 6664 1849 6655 1847 6648
1850 6640
TIME...MOT...LOC 2029Z 242DEG 16KT 1840 6661
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JJASpecial weather statement, Oct 13, 3:34 PM CDT, 27 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
431 PM AST 13 de octubre de 2021
...Una tronada fuerte afectara sectores de los municipios de Vega
Baja, Florida, Barceloneta, Arecibo, Utuado y Manati hasta las 515
PM AST...
A las 429 PM AST, el radar Doppler estaba siguiendo una tronada
fuerte sobre Arecibo, moviendose hacia el noreste a 20 mph.
PELIGROS...Vientos en exceso de 30 mph, rayos frecuentes y lluvia
fuerte.
FUENTE...Radar.
IMPACTOS...Rafagas de vientos pudieran derrumbar ramas de arboles y
objetos sueltos.
MEDIDAS DE PRECAUCION/PREPARATIVOS...
Si se encuentra en el exterior, considere buscar refugio dentro de
un edificio.
&&
TAMANO MAXIMO DE GRANIZO...0.00 PULGADAS
RAFAGA DE VIENTO MAXIMA...30 MPH
JJA/ICPThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 1:25 PM CDT | Areal Flood Advisory | JSJ | 28 min | |
| Oct 13, 1:46 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 13, 1:53 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Oct 13, 2:02 PM CDT | Areal Flood Advisory | JSJ | 118 min | |
| Oct 13, 2:37 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 13, 2:47 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 13, 3:31 PM CDT | Special Weather Statement | JSJ | 44 min | |
| Oct 13, 3:38 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 13, 3:42 PM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Areal Flood Warnings in Puerto Rico, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.